Ok, I have a real problem with this drug. I was started on the 5mg dose twice a day. I had intense pain on my right side after each dose but only until two hours had passed. Yes, I ate after an hour. The first injection caused such pain I nearly went back to the doc.

I tried the once a week version of this drug. Felt nothing from it for about the full week. When seven days were up, it hit me like a truck. I even called the company about it. They said it was a side effect as well as nausea and other things I was having. (For a needle phobia person this was a great med, but too expensive for my insurance.) I was almost willing to have the side effects, just not the $300+ cost per month.

Now I've been placed on 10mg twice a day. I get the pain worse now on my right side and can't stand to even eat or see food. It makes me sick. I get light headed lot and in tracking my BG readings, they are within norms of around 50 to 80 after eating. Mornings are still higher, around 125 to 150. I'm not sure how long I can stand this though. (Without Byetta, I had BG readings from 125 to 245 when not eating right always.) Odd thing, I stop the 5 mg for up to three days before starting the 10mg and still had good BG readings through that period, eating low carb. I had lower stress then too.

I also admit I'm needle phobic, always have been. I was able to use the Byetta with standard needles even for a while, no problems. Now even with auto-cover/shield needles, I can't seem to inject myself. As the side effects with injection got worse my fear got worse. I don't know if my reaction is to the side effects that the med is causing or my fear of the needle stab. (I can nearly faint from seeing a needle on TV even if it is on long.) I can do BG tests all day no probs with those prick needles types. It doesn't make sense to me.

As of a few days ago, I just stopped Byetta. It isn't worth it. The pill type meds make me so sick I can't take those either.

I'm not sure what to do. Why I turned to this group actually for help.

Views: 51

Reply to This

Replies to This Discussion

Damian, please join this group, they might be able to help

http://www.tudiabetes.org/group/byettausersforum

Thanks for the group info.

RSS

Advertisement



REsources

From the Diabetes Hands Foundation blog...

A Snapshot: Diabetes In The United States

An infographic explaining the most recent CDC diabetes figures, released in June 2014.

Will you Stand Hand in Hand in support of the Diabetes Hands Foundation?

  Facing Diabetes Together Will you Stand Hand in Hand in support of  the Diabetes Hands Foundation? When you make a gift to the Diabetes Hands Foundation you help people with diabetes make positive changes in their lives. We believe that no Read on! →

Diabetes Hands Foundation Team

DHF TEAM

Manny Hernandez
(Co-Founder, Editor, has LADA)

Emily Coles
(Head of Communities, has type 1)

Mila Ferrer
(EsTuDiabetes Community Manager, mother of a child with type 1)

Mike Lawson
(Head of Experience, has type 1)

Corinna Cornejo
(Development Manager, has type 2)

Desiree Johnson  (Administrative and Programs Assistant, has type 1)


DHF VOLUNTEERS


Lead Administrator

Bradford (has type 1)


Administrators

Lorraine (mother of type 1)
Marie B (has type 1)

Brian (bsc) (has type 2)

Gary (has type 2)

David (dns) (type 2)

 

LIKE us on Facebook

Spread the word

Loading…

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information: verify here.

© 2014   A community of people touched by diabetes, run by the Diabetes Hands Foundation.

Badges  |  Contact Us  |  Terms of Service